Alert archive / Maine / Wind Advisories in 2024
Wind Advisory 4, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Mar 10, 2024, 5:53 PM EDT for Penobscot County, Piscataquis County, Maine. It took effect at Mar 11, 2024, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2024, 5:53 PM EDT (21:53 UTC)
- In effect from
- Mar 11, 2024, 12:00 PM EDT
- Expired
- Mar 11, 2024, 9:18 PM EDT
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
Counties Penobscot County, ME, Piscataquis County, ME
The radar
The Caribou radar (KCBW), 101 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 583 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585 WWUS71 KCAR 102153 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 553 PM EDT Sun Mar 10 2024 MEZ004-005-010-031-110900- /O.NEW.KCAR.WI.Y.0004.240311T1600Z-240312T0400Z/ Northern Piscataquis-Northern Penobscot-Central Piscataquis- Southern Piscataquis- Including the cities of Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Greenville, Monson, Blanchard, Dover-Foxcroft, Milo, and Guilford 553 PM EDT Sun Mar 10 2024 ...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT EDT MONDAY NIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Northern Piscataquis, Northern Penobscot, Central Piscataquis and Southern Piscataquis Counties. * WHEN...From noon Monday to midnight EDT Monday night. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ VJN
4 follow-up statements
081 WWUS71 KCAR 110800 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 400 AM EDT Mon Mar 11 2024 MEZ004-005-010-031-112000- /O.CON.KCAR.WI.Y.0004.240311T1600Z-240312T0400Z/ Northern Piscataquis-Northern Penobscot-Central Piscataquis- Southern Piscataquis- Including the cities of Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Greenville, Monson, Blanchard, Dover-Foxcroft, Milo, and Guilford 400 AM EDT Mon Mar 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Northern Piscataquis, Northern Penobscot, Central Piscataquis and Southern Piscataquis Counties. * WHEN...From noon today to midnight EDT tonight. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
847 WWUS71 KCAR 111901 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 301 PM EDT Mon Mar 11 2024 MEZ004-005-010-031-120400- /O.CON.KCAR.WI.Y.0004.000000T0000Z-240312T0400Z/ Northern Piscataquis-Northern Penobscot-Central Piscataquis- Southern Piscataquis- Including the cities of Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Greenville, Monson, Blanchard, Dover-Foxcroft, Milo, and Guilford 301 PM EDT Mon Mar 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Northern Piscataquis, Northern Penobscot, Central Piscataquis and Southern Piscataquis Counties. * WHEN...Until midnight EDT tonight. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
809 WWUS71 KCAR 112214 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 614 PM EDT Mon Mar 11 2024 MEZ004-005-010-031-120400- /O.CON.KCAR.WI.Y.0004.000000T0000Z-240312T0400Z/ Northern Piscataquis-Northern Penobscot-Central Piscataquis- Southern Piscataquis- Including the cities of Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Greenville, Monson, Blanchard, Dover-Foxcroft, Milo, and Guilford 614 PM EDT Mon Mar 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Northern Piscataquis, Northern Penobscot, Central Piscataquis and Southern Piscataquis Counties. * WHEN...Until midnight EDT tonight. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
955 WWUS71 KCAR 120118 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 918 PM EDT Mon Mar 11 2024 MEZ004-005-010-031-120230- /O.CAN.KCAR.WI.Y.0004.000000T0000Z-240312T0400Z/ Northern Piscataquis-Northern Penobscot-Central Piscataquis- Southern Piscataquis- Including the cities of Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Greenville, Monson, Blanchard, Dover-Foxcroft, Milo, and Guilford 918 PM EDT Mon Mar 11 2024 ...WIND ADVISORY IS CANCELLED... A northwest wind of 15 to 25 mph will continue the remainder of the night with occasional gusts of 40 to 45 mph, mainly across the higher terrain. $$ CB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Mar 10, 4:07 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 10, 4:07 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Caribou ME 407 PM EDT Sun Mar 10 2024 .SYNOPSIS... Low pressure will cross the region this evening then exit across the Maritimes Monday through Tuesday. High pressure will cross the region Wednesday, then move east of the region Thursday. && .NEAR TERM /THROUGH MONDAY/... A 983mb low will slowly meander across the CWA this evening and continue to slowly deepen as moves into the Maritimes tonight. Most lift and deep moisture associated with the system is now well east and north of the area. Shallower moisture will continue to wrap cyclonically into northern zones through Monday with light rain and snow showers, but no significant additional accumulations. The residual low level moisture will cause some areas of fog tonight as winds decrease. There is little in the way of cold advection and temperatures will generally hover near the freezing mark north and generally stay above freezing in the southern half of the forecast area. The moisture will slowly lift, but Monday is expected to remain mostly cloudy. The most notable aspect tomorrow will be a combination of a tightening pressure gradient on the backside of the departing low and a deeper mixing layer. This will produce very strong northwesterly wind gusts by afternoon. A Wind Advisory may be needed for portions of Piscataquis and Penobscot counties for the afternoon into Monday evening. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... The low pressure system will continue to move off E towards the waters. Moisture is expected to wrap around the backside of the low, keeping snow showers in the north. Tightening pressure gradients between the exiting low and approaching high pressure will keep NW winds fairly breezy before midnight, but decrease through the night and into Tuesday. By Tuesday, some lingering snow showers are expected in the far north with the remaining moisture. High pressure should start to build in which will begin to clear out skies in the south. NW winds will continue to be breezy throughout the day. By Tuesday night the high pressure will relax the pressure gradients allowing winds to calm. Temps should be above normal for the night with the clouds sticking around. By Wednesday, high pressure should clear the clouds with RH models pointing to some high clouds in the afternoon. Sunshine should help temps increase into the low 40s. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... An area of shortwave energy indicated on vorticity models shows some light snow showers in the north for Thursday. Extended guidance seems to be having a hard time agreeing with the development and track of the next low pressure system approaching Thursday night and possibly moving through on Friday. GFS has the center of the low moving across Downeast, bringing mix precip to the are Thursday night. The Euro has the system over the waters along the coast and Canadian has it well to the south with no affect to the region. High pressure should move in by the weekend. Due to much disagreement in the models for the extended, decided to decrease precip chance from the NBM, which went fairly high. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... NEAR TERM: IFR tempo LIFR conditions continue tonight due to cigs and/or vis reductions in fog/snow. The trend will be towards VFR for BGR and BHB later tonight. A trend to MVFR cigs tempo IFR in snow showers will develop for northern terminals later tonight into Monday. LLWS will end late this afternoon for locations such as BHB and Machias and is not expected to occur again through tomorrow. SHORT TERM: Mon night...VFR/MVFR south, MVFR/IFR north in snow showers. NW winds 15-20 kts with gusts up to 35 kts. Tue-Tue night...MVFR in the morning, then VFR. NW winds 15-20 kts Tue, then 5-10 kts Tue night. Wed-Wed night...VFR. Variable winds around 5 kts, then S winds 5-10 kts late Wed night. Thu-Fri...MVFR in rain/snow showers. S winds 5-10 kts Thu, N winds 5-10 kts Fri. && .MARINE... NEAR TERM: Anticipate dropping the Storm Warning later this afternoon. Winds will drop off quickly this evening as winds turn westerly. However, strong northwesterlies arrive for Monday and will require a gale warning by afternoon. SHORT TERM: Gale force winds are possible Monday night into Tuesday. By Tuesday afternoon, winds should decrease to SCA levels and remain until Wednesday when winds and seas will decrease below SCA levels and remain for the rest of the period. && .TIDES/COASTAL FLOODING... High astronomical tides continue tonight. In addition, some residual storm surge will remain for the high tide near midnight. Coastal flooding will be very minor compared to today's high tide, but may be noticeable for locations such as Machias. Wave runup may provide more of an impact with seas still near 10 ft and a period around 10 seconds. Thus, locations such as Seawall Rd and Schoodic Point may experience minor overwash. The wave action may cause more erosion at Roque Bluffs too. These concerns resulted in a Coastal Flood Statement for the high tide near midnight versus the warning that was commensurate for today's high tide. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...High Wind Warning until 5 PM EDT this afternoon for MEZ029-030. MARINE...Storm Warning until 5 PM EDT this afternoon for ANZ050>052. && Near Term...MCW Short Term...LaFlash Long Term...LaFlash Aviation...MCW/LaFlash Marine...MCW/LaFlash Tides/Coastal Flooding...MCW
Hazardous weather outlook, Mar 10, 2:29 PM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 229 PM EDT Sun Mar 10 2024 MEZ001-003-111830- Northwest Aroostook-Northern Somerset- 229 PM EDT Sun Mar 10 2024 This Hazardous Weather Outlook is for Far Northern Maine and North Woods Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ004-010-111830- Northern Piscataquis-Central Piscataquis- 229 PM EDT Sun Mar 10 2024 This Hazardous Weather Outlook is for Central Highlands Maine and North Woods Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ002-005-111830- Northeast Aroostook-Northern Penobscot- 229 PM EDT Sun Mar 10 2024 This Hazardous Weather Outlook is for Central Highlands Maine and Far Northern Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ006-011-031-032-111830- Southeast Aroostook-Central Penobscot-Southern Piscataquis- Northern Washington- 229 PM EDT Sun Mar 10 2024 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-111830- Southern Penobscot-Interior Hancock-Central Washington- 229 PM EDT Sun Mar 10 2024 This Hazardous Weather Outlook is for Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-111830- Coastal Hancock-Coastal Washington- 229 PM EDT Sun Mar 10 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-111830- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 229 PM EDT Sun Mar 10 2024 ...STORM WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Mar 10, 1:01 PM EDT, 4 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Caribou ME
101 PM EDT Sun Mar 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM Snow 3 SW Bowerbank 45.24N 69.26W
03/10/2024 M1.3 inch Piscataquis ME Trained Spotter
&&Local storm report, Mar 10, 1:06 PM EDT, 4 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Caribou ME
106 PM EDT Sun Mar 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM Coastal Flood 1 SE Southwest Harbor 44.27N 68.31W
03/10/2024 Hancock ME Law Enforcement
Shore Rd underwater and impassible. Depth
estimated at 1-2 feet.
&&Local storm report, Mar 10, 1:07 PM EDT, 4 hours 46 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Caribou ME
107 PM EDT Sun Mar 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM Coastal Flood 3 NW Bar Harbor 44.41N 68.25W
03/10/2024 Hancock ME Public
Road is almost unpassable, due to debris and
the ocean going across the road.
1130 AM Coastal Flood 1 SSW Seawall 44.24N 68.30W
03/10/2024 Hancock ME Law Enforcement
Water and rocks on Seawall Rd. Road
impassible. Boulders estimated the size of a
household trash can.
1130 AM Coastal Flood 1 ENE Machias 44.72N 67.45W
03/10/2024 Washington ME Law Enforcement
Machias Route 1 dike is flooding and road is
impassible. Water 1 to 3 feet deep in
parking lots on the west side of the dike,
and in part of the road at the intersection
of Main and Court St.
1131 AM Coastal Flood 1 SE Southwest Harbor 44.27N 68.31W
03/10/2024 Hancock ME Law Enforcement
Shore Rd underwater and impassible. Depth
estimated at 1-2 feet.
1132 AM Coastal Flood 4 WSW Sedgwick 44.28N 68.68W
03/10/2024 Hancock ME Law Enforcement
Corrects previous coastal flood report from
4 WSW Sedgwick. Water coming over Deer Isle
Causeway at estimated depth of 1 to 2 feet.
Road impassible.
1134 AM Coastal Flood Stonington 44.16N 68.66W
03/10/2024 Hancock ME Public
Water to 2 feet deep in parking lot along
Atlantic Avenue.
1145 AM Coastal Flood 1 WSW Seal Harbor 44.29N 68.25W
03/10/2024 Hancock ME Public
Road washed over with debris on road at
Little Long Pond.
1150 AM Coastal Flood Seal Harbor 44.30N 68.24W
03/10/2024 Hancock ME Law Enforcement
Route 3 at Seal Harbor flooded. Depth
unknown.
1155 AM Coastal Flood 1 NW Castine 44.40N 68.81W
03/10/2024 Hancock ME Public
Wadsworth Cove Rd flooded to an estimated
depth of 1 to 2 feet.
&&Local storm report, Mar 10, 1:29 PM EDT, 4 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Caribou ME
129 PM EDT Sun Mar 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM Snow 3 SW Bowerbank 45.24N 69.26W
03/10/2024 M2.3 inch Piscataquis ME Trained Spotter
0128 PM Snow 2 SSE Castle Hill 46.70N 68.22W
03/10/2024 M1.1 inch Aroostook ME NWS Employee
&&Local storm report, Mar 10, 1:58 PM EDT, 3 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Caribou ME
158 PM EDT Sun Mar 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM Non-Tstm Wnd Dmg 1 NNE Cary 46.00N 67.85W
03/10/2024 Aroostook ME Law Enforcement
Powerlines down in road.
&&Local storm report, Mar 10, 2:21 PM EDT, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Caribou ME
221 PM EDT Sun Mar 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM Non-Tstm Wnd Dmg 1 SW Seawall 44.24N 68.31W
03/10/2024 Hancock ME Trained Spotter
Numerous trees down along Seawall Rd between
Seawall Campground and Ship Harbor.
&&The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:03 AM EDT | River Flood Warning | CAR | Penobscot | 7 hr |
| Mar 10, 3:19 PM EDT | Coastal Flood Statement | CAR | Hancock, Washington | 11 hr |
| Mar 10, 5:01 PM EDT | Gale Warning | CAR | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.